MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INVIVE; IMPLANTABLE PACEMAKER

BOSTON SCIENTIFIC CORPORATION INVIVE; IMPLANTABLE PACEMAKER
Model Number V172
Medical Device Problem Codes Over-Sensing (1438); Pacing Problem (1439); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Syncope/Fainting (4411); Asystole (4442)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable pacemaker exhibited oversensing and pacing inhibition, furthermore, it entered in safety mode.Replacement of the device was recommended.Additionally, this patient experienced a syncope episode.This device was explanted and replaced.No further adverse patient effects were reported.
 
Event or Problem Description
It was reported that this implantable pacemaker exhibited oversensing and pacing inhibition, furthermore, it entered in safety mode.Replacement of the device was recommended.Additionally, this patient experienced a syncope episode.This device was explanted and replaced.This device is expected to be returned to boston scientific for analysis.No further adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.Interrogation of the device confirmed it was operating in safety mode due to system resets.It was confirmed that brady therapy remained available.The system resets occurred during a telemetry session and caused the device to enter safety mode.Engineers determined that this device was demonstrating behavior consistent with a high internal cell impedance within the battery.The high internal impedance resulted in the system resets due to temporary high-power consumption related to telemetry attempts and subsequent reversion to safety mode operation.Boston scientific has issued a field safety notice regarding ingenio extended life (el) and cardiac resynchronization therapy pacemaker (crt-p) devices that may exhibit this behavior.This particular device is included in the high impedance in ingenio extended life (el) pacemaker and crt-p advisory population.

Brand Name
INVIVE
Common Device Name
IMPLANTABLE PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15442249
Report Number2124215-2022-36521
Device Sequence Number12158054
Product Code NKE
UDI-Device Identifier00802526536625
UDI-Public00802526536625
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030005/S079
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/27/2014
Device Model NumberV172
Device Catalogue NumberV172
Device Lot Number100158
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexFemale